Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 27, 2015, 1:56 PM MDT for Bingham County, Bonneville County, Jefferson County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 1:56 PM MDT (19:56 UTC)
- Expired
- May 27, 2015, 2:19 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 64 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS55 KPIH 271956 SVRPIH IDC011-019-051-272045- /O.NEW.KPIH.SV.W.0002.150527T1956Z-150527T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT WED MAY 27 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO... SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN IDAHO... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 245 PM MDT * AT 155 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHEAST INL...OR 16 MILES SOUTH OF MUD LAKE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... KETTLE BUTTE AND SAGE JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4357 11263 4366 11268 4386 11221 4361 11208 TIME...MOT...LOC 1955Z 249DEG 27KT 4362 11259 $$ HEDGES
1 follow-up statement
015
WWUS55 KPIH 272019
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT WED MAY 27 2015
IDC011-019-051-272027-
/O.CAN.KPIH.SV.W.0002.000000T0000Z-150527T2045Z/
BINGHAM ID-JEFFERSON ID-BONNEVILLE ID-
219 PM MDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BINGHAM...
SOUTHWESTERN JEFFERSON AND NORTHWESTERN BONNEVILLE COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4357 11263 4366 11268 4386 11221 4361 11208
TIME...MOT...LOC 2015Z 249DEG 27KT 4368 11237
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:20 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 27, 12:20 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1220 PM MDT WED MAY 27 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY MORNING. THE UPPER LOW OVER THE COLUMBIA BASIN THIS AFTN WILL SLOWLY MOVE TO THE ID/WY BORDER ON THU. THIS SYSTEM WILL CONTINUE TO PROVIDE THE INSTABILITY FOR SCATTERED SHOWERS AND TSTMS MAINLY DURING THE AFTN/EVE HOURS THRU THURSDAY. SOME TSTMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. UPPER RIDGING BUILDS INTO THE NORTHERN ROCKIES ON FRI IN THE WAKE OF THE DEPARTING UPPER LOW. ONLY EXPECTING SCATTERED SHOWERS/TSTMS OVER THE MTNS ON FRI...THEN DIMINISHING TO ISOLATED SHOWERS FRI NIGHT INTO SAT MORN. TEMPS WILL FINALLY BEGIN WARMING UP ON FRI. HEDGES .LONG TERM...SATURDAY AFTERNOON THROUGH NEXT WEDNESDAY. HIGH PRESSURE HOLD OVER THE WEEKEND BEFORE GIVING WAY TO YET ANOTHER SLOW MOVING LOW NEXT WEEK. HIGHS WILL PUNCH INTO THE 80S WITH THE POTENTIAL OF SHOWERS AND STORMS MAINLY ACROSS THE NORTH. A FEW CELLS MAY POP UP FARTHER SOUTH AND EAST BUT DEFINITELY ON AN ISOLATED BASIS IT LOOKS LIKE AT THE MOMENT. THE LOW MOVES CLOSER ON MONDAY...WITH INCREASING SHOWERS AND STORMS OVER EASTERN IDAHO. WE MAY HAVE TO WATCH FOR THE POTENTIAL OF PRETTY STRONG STORMS THAT DAY SINCE IT SHOULD STILL BE PRETTY WARM ALTHOUGH A BIT COOLER COMPARED TO THE WEEKEND. THE MODELS EXHIBIT SOME PRETTY BIG DIFFERENCES THOUGH AFTER THAT. THE GFS IS SLOW MOVING AND TAKES THE LOW INTO MONTANA. MEANWHILE...THE ECMWF WANTS TO TAKE A BIGGER CLOSED LOW SOUTH INTO IDAHO. FOR NOW...WE HAVE SHOWERS AND STORMS ONGOING IN THE FORECAST WITH AN EMPHASIS ACROSS THE NORTH. EITHER WAY...IT WILL BE COOLER AND SIMILAR TO THE PAST SEVERAL DAYS WITH A LOT OF 50S AND 60S. WE COULD SEE SOME 70S IF WE GET MORE SUN. KEYES && .AVIATION...WE ARE LOOKING FOR SHOWERS AND STORMS TO CONTINUE AS THE STORM SYSTEM SHIFTS SOUTHEAST OVER IDAHO IN THE NEXT 24 HOURS. IF A SHOWER OR STORM SHIFTS OVER A PARTICULAR AIRPORT...SMALL HAIL AND HEAVY RAIN IS POSSIBLE. SOME OF THESE STORMS ESPECIALLY THROUGH THIS EVENING AND AGAIN TOMORROW MAY ACTUALLY PRODUCE WINDS OVER 35KTS ON OCCASION. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, May 27, 11:04 AM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1104 AM MDT WED MAY 27 2015 IDZ017-018-020-031-032-271745- EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID- SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID- LOST RIVER/PASHIMEROI ID- 1104 AM MDT WED MAY 27 2015 ...ACCUMULATING SMALL HAIL AND WINDS OVER 30 MPH AFFECTING NORTHEASTERN LINCOLN...CENTRAL BLAINE...SOUTHWESTERN BUTTE... SOUTHEASTERN CUSTER AND NORTHEASTERN MINIDOKA COUNTIES UNTIL 1145 AM MDT... AT 1101 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LITTLE WOOD RESERVOIR TO NEAR RICHFIELD...AND MOVING EAST AT 25 MPH. UP TO HALF INCH HAIL AND WINDS OVER 30 MPH WILL BE POSSIBLE WITH THESE STORMS. HAIL MAY BE ACCUMULATING ON THE GROUND ENOUGH TO CAUSE DRAINAGE ISSUES AND ALSO POOR DRIVING CONDITIONS LOCATIONS IMPACTED INCLUDE... CAREY...LITTLE WOOD RESERVOIR...PICABO AND CRATERS OF THE MOON. THIS WILL ALSO AFFECT ANYONE TRAVELLING ALONG U-S 93 FROM CRATERS TO RICHFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4359 11327 4291 11359 4314 11420 4360 11399 TIME...MOT...LOC 1701Z 280DEG 24KT 4354 11394 4314 11413 JKEYES
Special weather statement, May 27, 12:33 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1233 PM MDT WED MAY 27 2015
IDZ017-020-021-032-271915-
EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID-
LOWER SNAKE RIVER PLAIN ID-LOST RIVER/PASHIMEROI ID-
1233 PM MDT WED MAY 27 2015
...WINDS UP TO 50 MPH...HEAVY RAIN AND SMALL HAIL FOR NORTHWESTERN
BINGHAM...EAST CENTRAL BLAINE...SOUTHEASTERN BUTTE...NORTHWESTERN
POWER AND NORTHEASTERN MINIDOKA COUNTIES UNTIL 115 PM MDT...
AT 1232 PM MDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS REPORTED
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ARCO
TO 12 MILES EAST OF CRATERS OF THE MOON TO 26 MILES SOUTHWEST OF
SOUTHWEST INL...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND SMALL HAIL WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARCO...ATOMIC CITY...SOUTHWEST INL...CENTRAL INL...MOORE...BUTTE
CITY...HOWE AND BIG SOUTHERN BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4395 11289 4349 11270 4308 11286 4319 11346
4341 11336 4371 11350
TIME...MOT...LOC 1832Z 259DEG 23KT 4366 11340 4342 11329 4320 11339
JKEYESLocal storm report, May 27, 1:19 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
119 PM MDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 8 NW ATOMIC CITY 43.53N 112.90W
05/27/2015 M0.25 INCH BUTTE ID OTHER FEDERAL
REPORTED AT THE INL COMPLEX. ACCUMULATED
BRIEFLY BUT HAS NOW MELTED.
&&
JKEYESLocal storm report, May 27, 1:45 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL 7 S HAMER 43.83N 112.20W
05/27/2015 E0.25 INCH JEFFERSON ID TRAINED SPOTTER
LOTS OF PEA SIZED HAIL BEGINNING TO ACCUMULATE ON THE
PARKING LOT AND OTHER SURFACES.
&&
ADESMETSpecial weather statement, May 27, 1:48 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
148 PM MDT WED MAY 27 2015
IDZ020-021-032-272030-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
LOST RIVER/PASHIMEROI ID-
148 PM MDT WED MAY 27 2015
...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
NORTHWESTERN BINGHAM...WESTERN JEFFERSON...EAST CENTRAL BUTTE AND
NORTHWESTERN BONNEVILLE COUNTIES UNTIL 230 PM MDT...
AT 147 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
NORTHWEST INL TO NEAR SOUTHEAST INL TO 6 MILES SOUTHWEST OF TABER...
AND MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TERRETON...MUD LAKE...TABER...NORTHWEST INL...SOUTHEAST INL...KETTLE
BUTTE AND EAST BUTTE.
LAT...LON 4399 11242 4376 11215 4335 11222 4322 11280
4356 11266 4380 11297
TIME...MOT...LOC 1947Z 244DEG 32KT 4378 11287 4358 11259 4326 11273
HEDGESSpecial weather statement, May 27, 1:50 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT WED MAY 27 2015 IDZ019-020-272030- UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID- 150 PM MDT WED MAY 27 2015 ...UP TO HALF INCH HAIL AND HEAVY RAIN AFFECTING CENTRAL JEFFERSON...SOUTHEASTERN CLARK... SOUTHWESTERN FREMONT AND NORTHWESTERN MADISON COUNTIES UNTIL 230 PM MDT... AT 147 PM MDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS WERE TRACKING A STRONG THUNDERSTORM NEAR HAMER...MOVING NORTHEAST AT 25 MPH. UP TO HALF INCH HAIL ALONG WITH HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. HAIL WAS ACCUMULATING WHICH COULD CAUSE DRAINAGE AND TRAVEL PROBLEMS. THIS WILL AFFECT ANYONE TRAVELLING ALONG INTERSTATE 15 AROUND SAGE JUNCTION AND HIGHWAY 33 EAST OF THE INTERSTATE. LOCATIONS IMPACTED INCLUDE... PARKER...HAMER...EGIN...PLANO...ST ANTHONY AND THE SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4374 11214 4388 11230 4419 11190 4399 11165 TIME...MOT...LOC 1947Z 229DEG 20KT 4386 11215 JKEYES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:14 PM MDT | Special Weather Statement | PIH | Butte, Jefferson, Madison | 91 min |
| May 26, 7:10 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 2 hr |
| May 26, 7:41 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| May 26, 8:45 PM MDT | Special Weather Statement | PIH | Bingham | 60 min |
| May 27, 10:27 AM MDT | Special Weather Statement | PIH | Blaine | 48 min |
| May 27, 11:04 AM MDT | Special Weather Statement | PIH | Blaine | 41 min |
| May 27, 12:33 PM MDT | Special Weather Statement | PIH | Butte | 42 min |
| May 27, 1:48 PM MDT | Special Weather Statement | PIH | Jefferson | 42 min |
| May 27, 1:50 PM MDT | Special Weather Statement | PIH | Madison | 40 min |
| May 27, 2:03 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 42 min |
| May 27, 2:43 PM MDT | Special Weather Statement | PIH | Fremont, Jefferson | 47 min |
| May 27, 3:02 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson, Madison | 25 min |
| May 27, 3:24 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 51 min |
| May 27, 3:40 PM MDT | Areal Flood Advisory | PIH | Bingham | 65 min |
| May 27, 4:35 PM MDT | Special Weather Statement | PIH | Franklin | 25 min |
| May 27, 4:56 PM MDT | Special Weather Statement | PIH | Caribou | 2 hr |
| May 27, 5:53 PM MDT | Special Weather Statement | PIH | Bannock | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.